MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3541208 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Granuloma (1876); Seroma (2069); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
| Date of Event |
01/31/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an unspecified breast surgery with a 280cc mentor memoryshape breast implant.Post-operatively, the patient was diagnosed with suspected left-sided anaplastic large cell lymphoma (bia-alcl).It was also reported that findings from an mri performed indicated possible alcl.The patient reported experiencing pain, swelling, and hardness of her left breast.As a result, the patient underwent removal surgery on (b)(6) 2024.Upon removal, it was discovered that the patient¿s left prosthesis was ruptured.There were no patient consequences or surgical delays reported due to the rupture discovered during the revision surgery.At this time, the pathology report is pending.Anaplastic large cell lymphoma (bia-alcl) is a known potential complication that may be associated with the use of the mentor memoryshape gel breast implants and is listed as such in the instructions for use (ifu).Based on the report source (i.E., hcp), this is classified as a suspected case of bia-alcl.Per the information provided, the patient was implanted with mentor breast implants at the time of diagnosis, however, the breast implant history is unknown, therefore this case is classified as a mentor mixed bia-alcl case.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: bia-alcl, capsular contracture, rupture manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 21, 2024, mentor received the device for evaluation.On march 27, 2024, mentor completed a visual inspection and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant was found to have a tear on the posterior view, measuring approximately 11.5 cm.Microscopic examination was performed and the cause of the tear could not be identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation but is more likely to occur the longer the implant is implanted.The following may cause implant to rupture: stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.You should consider the possibility of bia-alcl when a patient presents with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for bia-alcl, collect fresh seroma fluid and representative portions of the capsule, and sent to a laboratory with appropriate expertise for pathology test to rule out alcl, including immunohistochemistry testing for cd30 and alk (anaplastic lymphoma kinase).If your patient is diagnosed with peri-implant bia-alcl, develop an individualized treatment plan in coordination with a multidisciplinary care team.The national comprehensive cancer network (nccn) recommends surgical treatment that includes implant removal and complete capsulectomy ipsilaterally as well as contralaterally, where applicable.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 17, 2024, mentor received additional information.Mammogram results, ultrasound results, mri results, post-operative pathology/cytology report, and post-operative report were provided.Per the post-operative pathology/cytology report, the diagnosis was negative for malignancy.Alk is negative and cd30 stains scattered background inflammatory cells appropriately.200 cc of cloudy bloody fluid was collected from a left-sided breast seroma.Immunohistochemical stains are performed, and cd30 is negative.There is no evidence of malignancy in the material examined.Per the imaging performed, there was fluid collection seen around the left breast implant, accompanied by left-sided silicone lymphadenopathy.Per the operative report, the patient was diagnosed with baker grade iv capsular contracture on the left side and baker grade iii capsular contracture on the right side.During surgery, the left breast implant was found ruptured, while the right one was intact.Capsular contracture, late onset seroma and breast implant rupture are known potential complications that may be associated with the use of the mentor memoryshape gel breast implants and are listed as such in the instructions for use (ifu).Based on the additional information provided, this case will no longer be categorized as ¿suspected¿ bia-alcl.The clinical information provided supports that this case is not consistent with a bia-alcl diagnosis.The file will be re-reviewed if additional information is received at a later date.A second file was generated to document the patient's right prosthesis.Refer to manufacturing report number 1645337-2024-05183 for the contralateral event.On april 30, 2024, the following information was added to the device evaluation summary: granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.Manufacturer¿s reference number: (b)(4).